MAUDE Adverse Event Report: ARTHREX, INC. KEEL PUNCH, SIZE 4-7, IBALANCE TKA; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. KEEL PUNCH, SIZE 4-7, IBALANCE TKA; ORTHOPEDIC MANUAL SURG INSTR
Model Number KEEL PUNCH, SIZE 4-7, IBALANCE TKA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/2/2023, it was reported by a sales representative via (b)(4) that an ar-613-1 ibalance tka, handle, modular keel punch, and an ar-623-6 ibalance tka, keel punch, size 4-7 had an issue.The handle and tibial keel punch connection broke off.The case was completed successfully without further information, and no pieces breaking off inside the patient.This was discovered during a total knee arthroplasty procedure on 11/2/2023, with no reported patient harm.Additional information received on 11/7/2023: ar-613-1 ibalance tka, handle, modular keel punch, and an ar-623-6 ibalance tka, keel punch broke off inside the patient with all fragments retrieved from the patient.The metal piece that broke off the keel punch is inside the tka handle.The case was delayed 2 minutes and completed using plyers to get the size 4-7 keel punch out of the patient's tibia.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint is confirmed.Functional testing was not performed on the returned ar-623-6 due to the damage to the device.Visual evaluation noted that the tip on the back of the device that connects to the ar-613-1 handle is broken off.The most likely cause is attributed to misuse due to use error.Refer to the investigation photos.

Brand Name
KEEL PUNCH, SIZE 4-7, IBALANCE TKA
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18223255
Report Number1220246-2023-08960
Device Sequence Number14880454
Product Code LXH
UDI-Device Identifier00888867198371
UDI-Public00888867198371
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKEEL PUNCH, SIZE 4-7, IBALANCE TKA
Device Catalogue NumberAR-623-6
Device Lot Number37621845
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown